Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 14, 2015, 3:31 AM CDT for Mitchell County, Scurry County, Texas. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 3:31 AM CDT (08:31 UTC)
- Expired
- Jun 16, 2015, 3:19 AM CDT
- In force
- 48 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 127 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) 4 miles SW of Ira below Lake J. B. Thomas (IRAT2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08119500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
888
WGUS44 KMAF 140831
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CDT SUN JUN 14 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Colorado River near Ira 4SW, below J. B. Thomas affecting Mitchell
and Scurry Counties
.Runoff from heavy rain upstream from Ira has resulted in a rapid rise
on the Colorado River at Ira 4SW. The river is expected to rise above
flood stage imminently, crest above minor flood at 7 am cdt Sunday
and slowly fall below flood stage this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC335-415-150031-
/O.NEW.KMAF.FL.W.0003.150614T0831Z-150616T0819Z/
/IRAT2.1.ER.000000T0000Z.150614T1200Z.150614T2019Z.NO/
331 AM CDT SUN JUN 14 2015
The National Weather Service in has issued a
* Flood Warning for
the Colorado River near Ira 4SW, below J. B. Thomas.
* until late Monday night, or until the warning is cancelled.
* Flood stage is 8.0 feet (2.4 meters).
* Impact...At 8.0 feet (2.4 meters), the river reaches minor flood
stage, and the initial low water channel overflows. However, water
remains within the main channel. No significant flood damage is
expected.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Ira 4SW, below 8.0 8.0 6.1 Sun 7 AM 9.6 3.7 3.0 2.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Ira 4SW, below 2.4 2.4 1.9 Sun 1 AM 2.9 1.1 0.9 0.8
&&
LAT...LON 3252 10118 3267 10108 3262 10099 3255 10085 3238 10099
$$2 follow-up statements
311
WGUS84 KMAF 141419
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
919 AM CDT SUN JUN 14 2015
...The Flood Warning continues for the following rivers in Texas...
Colorado River near Ira 4SW, below J. B. Thomas affecting Mitchell
and Scurry Counties
.Runoff from heavy rain upstream from Ira has resulted in a rapid rise
on the Colorado River at Ira 4SW. The river has risen above
flood stage and has crested above minor flood stage this morning.
The river will continue to slowly fall below flood stage this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this afternoon if needed.
&&
TXC335-415-150619-
/O.EXT.KMAF.FL.W.0003.000000T0000Z-150616T0634Z/
/IRAT2.1.ER.000000T0000Z.150614T1800Z.150614T1834Z.NO/
919 AM CDT SUN JUN 14 2015
The Flood Warning continues for
the Colorado River near Ira 4SW, below J. B. Thomas.
* until late Monday night, or until the warning is cancelled.
* Flood stage is 8.0 feet (2.4 meters).
* Impact...At 8.0 feet (2.4 meters), the river reaches minor flood
stage, and the initial low water channel overflows. However, water
remains within the main channel. No significant flood damage is
expected.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Ira 4SW, below 8.0 8.0 M M 8.3 5.2 3.7 3.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Ira 4SW, below 2.4 2.4 M M 2.5 1.6 1.1 1.0
&&
LAT...LON 3252 10118 3267 10108 3262 10099 3255 10085 3238 10099
$$117
WGUS84 KMAF 150051
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT SUN JUN 14 2015
...The Flood Warning is cancelled for the following rivers in
Texas...
Colorado River near Ira 4SW, below J. B. Thomas affecting Mitchell
and Scurry Counties
.<General synopsis>.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC335-415-150121-
/O.CAN.KMAF.FL.W.0003.000000T0000Z-150616T0634Z/
/IRAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 PM CDT SUN JUN 14 2015
The Flood Warning is cancelled for
the Colorado River near Ira 4SW, below J. B. Thomas.
* Flood stage is 8.0 feet (2.4 meters).
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Ira 4SW, below 8.0 8.0 4.0 Sun 2.9 2.7 2.6 2.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Ira 4SW, below 2.4 2.4 4.0 Sun 0.9 0.8 0.8 0.8
&&
LAT...LON 3252 10118 3267 10108 3262 10099 3255 10085 3238 10099
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 14, 12:34 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 14, 12:34 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1234 AM CDT Sun Jun 14 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... Thunderstorm complex is currently moving away from the terminals into west central Texas. Behind this system MVFR ceilings are expected to develop toward sunrise at the majority of the terminals across southeast New Mexico and west Texas. These ceilings are expected to continue until mid or late Sunday morning. By this afternoon, another round of thunderstorms is expected to develop from the southeast New Mexico plains south to the Davis Mountains. These storms are then expected to move eastward Sunday evening into the Permian Basin of west Texas. Confidence was high enough to include TEMPO or PROB 30 groups for thunderstorms at all the terminals. 12 && .PREV DISCUSSION... /ISSUED 1001 PM CDT Sat Jun 13 2015/ DISCUSSION... Storms are slowly exiting the area. Heavy rain potential will persist in the far NE CWFA until around 10-11 PM. We will lower PoPs in all areas to no more than 40% after midnight. Severe thunderstorm watch has expired. PREV DISCUSSION... /ISSUED 626 PM CDT Sat Jun 13 2015/ AVIATION... 00Z TAF issuance... The main aviation concern for the next 24 hours is TSRA affecting terminals through this evening. Currently have convection near CNM, PEQ, INK and FST with the general movement to the east. Activity looks to continue its progression east, affecting HOB and MAF in the next hour or two. Currently thinking is that this activity will clear all terminals to the east by 14/06Z but will continue to monitor trends and amend TAFs if this timing changes. Strong to severe storms can be expected and will be capable of producing large hail, strong winds and heavy rainfall resulting in brief periods of low vsbys. The average wind direction will remain SE however any thunderstorm may produce erratic speeds/directions. Our attention then turns to early Sunday morning when MVFR stratus is expected to affect all but FST and PEQ through mid morning. Otherwise, could very well see another round of convection Sunday afternoon but will wait to include mention until later TAF cycles. PREV DISCUSSION... /ISSUED 252 PM CDT Sat Jun 13 2015/ DISCUSSION... It will be another active day across the area with the potential for severe weather across SE New Mexico and West Texas this afternoon and evening. A shortwave trough slowly progressing east across the southwest CONUS will provide support for thunderstorm activity. Morning clouds have not hindered destabilization much at all and continue to break up across West Texas. Cumulus have started popping up in the Davis Mountains along with some isolated storms. Good moisture will be present east of the dryline with locations seeing low to mid 60s dewpoints. Instability will also be good with a band of ML CAPE values over 2000 j/kg along the NM/TX border southward towards the Lower Trans Pecos. The environment should support clusters of storms and some supercells with effective shear of 30-40 kts. Expect storms to increase in coverage across the Davis Mountains along with development moving across SE New Mexico and the Upper Trans Pecos as the cap continues to weaken. Storms will progress eastward across the Permian Basin and Lower Trans Pecos through the evening. Storms will be capable of producing large hail, damaging winds and heavy rainfall. The hail and wind threat should decrease with the loss of daytime heating, but the threat for localized flash flooding will continue due to the presence of high moisture as PWAT values are between 1 and 2 inches. Expect the wet pattern to continue over the next few days with the weak upper level trough continuing its slow progression east. Main forcing for activity will be the lee surface low and convergent upslope flow across the Trans Pecos. The high moisture will continue and the potential for localized flash flooding caused by heavy rainfall will be possible tomorrow and Monday. A weak ridge tries to build from the west by mid week, which could cut precip chances down a little. Best chances for rain in the extended will be in the mountains. Some models suggest temps could rise back above normal, but have opted to stay near normal for now. Arnold && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 13, 10:02 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1002 PM CDT SAT JUN 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1002 PM CDT SAT JUN 13 2015 /902 PM MDT SAT JUN 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT MAINLY ACROSS THE NORTH AND EASTERN PARTS OF THE OUTLOOK AREA. LOCAL HEAVY RAIN WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 13, 10:26 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/13/2015 E72 MPH SCURRY TX MESONET
&&
GREGORY.MURDOCHSpecial weather statement, Jun 13, 10:27 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1027 PM CDT SAT JUN 13 2015 TXZ048-053-140400- MITCHELL-SCURRY- 1027 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN SCURRY AND NORTHEASTERN MITCHELL COUNTIES UNTIL 1100 PM CDT... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS NEAR 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3235 10101 3286 10098 3282 10065 3227 10066 TIME...MOT...LOC 0327Z 290DEG 26KT 3253 10086
Local storm report, Jun 13, 10:39 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 2 N COLORADO CITY 32.43N 100.86W
06/13/2015 E1.00 INCH MITCHELL TX LAW ENFORCEMENT
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:05 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 13, 7:11 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 2 hr |
| Jun 13, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 61 min |
| Jun 13, 7:21 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jun 13, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
| Jun 13, 7:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 13, 7:40 PM CDT | Special Weather Statement | MAF | 35 min | |
| Jun 13, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jun 13, 8:22 PM CDT | Special Weather Statement | MAF | Terrell | 38 min |
| Jun 13, 8:48 PM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jun 13, 8:57 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 13, 9:02 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Jun 13, 9:41 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 13, 9:49 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 13, 10:27 PM CDT | Special Weather Statement | MAF | Scurry | 33 min |
| Jun 13, 10:32 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 43 min |
| Jun 14, 6:04 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Jun 14, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 43 min |
| Jun 14, 6:57 PM CDT | Special Weather Statement | MAF | Loving, Ward | 63 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.